Facebook Pixel

I had my period June 3 and I started spotting brown today june 21? Why?

By June 21, 2009 - 9:20pm
Rate This

I'm on birth control , and I had sex 6 days ago.

Add a Comment1 Comments

Hi, MGirl16, and thank you for your question.

There are a lot of reasons that women occasionally have spotting. What you are probably experiencing is a bit of "breakthrough bleeding" that happens sometimes when we're on birth control.

It also could be a bit of bleeding that signifies that you are ovulating. Though unless your cycles are longer than normal, this seems a bit late in the month for that.

What birth control are you on? Can you check the side effects insert and see if occasional spotting is a side effect? Have you used this birth control for a while or is it fairly new to you?

Did you happen to miss a pill this month (I am assuming that is what kind of birth control you're using, please correct me if not)? Or did you get slightly off schedule with them on one day? If so, the spotting can be attributed to something as easily as that, and you should use a companion method of birth control (like condoms) until you finish this cycle and start your next one.

Not to scare you, but spotting can also sometimes signal the implantation of pregnancy. You need to know that. But if you are on birth control and using it properly, that's probably unlikely.

It's also possible you have a slight infection of the urinary tract or bladder. Are you having any other symptoms at all?

June 23, 2009 - 10:05am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.